Alert archive / Tennessee / Flash Flood Warnings in 2005
Flash Flood Warning 9, NWS Morristown, TN
NWS Morristown, TN issued this flash flood warning at Jul 18, 2005, 3:31 PM CDT for Bledsoe County, Tennessee. It was in force for 89 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 18, 2005, 3:31 PM CDT (20:31 UTC)
- Expired
- Jul 18, 2005, 5:00 PM CDT
- In force
- 89 min
- Issued by
- NWS Morristown, TN
- Area
- Counties, with a storm outline in the text
County Bledsoe County, TN
The radar
The Northeast Alabama radar (KHTX), 115 km from the middle of the area, began a volume at 20:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 8.5 hours before the alert went out and 141 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1631 J/kg
- Mixed-layer CIN
- -21 J/kg
- Mixed-layer LCL
- 657 m above ground
- 0-6 km bulk shear
- 0 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- 0 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KMRX 182033 FFWMRX TNC007-182200- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE MORRISTOWN TN 331 PM CDT MON JUL 18 2005 THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A * FLASH FLOOD WARNING FOR... NORTHERN BLEDSOE COUNTY IN EAST TENNESSEE * UNTIL 500 PM CDT * AT 327 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF THUNDERSTORMS WITH HEAVY RAINFALL 8 MILES NORTH OF PIKEVILLE OR NEAR THE BLEDSOE STATE FOREST...MOVING EAST AT 10 MPH. DOPPLER RADAR HAS ESTIMATED THAT BETWEEN THREE AND FOUR INCHES OF RAIN HAS FALLEN IN THE PAST HOUR ACROSS NORTHWEST BLEDSOE COUNTY. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO... MELVINE. RUNOFF FROM HEAVY RAIN WILL CAUSE FLOODING OF CREEKS AND STREAMS, LOW LYING FARMLAND, AND ROADS ADJACENT TO STREAMS. OTHER LOW LYING PLACES THAT NORMALLY FLOOD EASILY COULD BECOME DEATH TRAPS. IF YOU COME TO A FLOODED OR CLOSED ROAD...TURN AROUND DONT DROWN THIS IS A LIFE THREATENING SITUATION. LAT...LON 3552 8513 3577 8492 3577 8525 3562 8537 $$ DMG
1 follow-up statement
000 WGUS74 KMRX 182125 FFSMRX TNC007-182200- FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 424 PM CDT MON JUL 18 2005 ...A FLASH FLOOD WARNING CONTINUES UNTIL 500 PM CDT FOR NORTHERN BLEDSOE COUNTY... AT 422 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE HEAVY RAIN ACROSS NORTHERN BLEDSOE COUNTY HAD ENDED. HOWEVER...RUNOFF FROM THE EARLIER RAINFALL WILL CONTINUE TO CREATE SOME FLOODING PROBLEMS AROUND THE BLEDSOE STATE FOREST. RUNOFF FROM HEAVY RAIN WILL CAUSE FLOODING OF CREEKS AND STREAMS, LOW LYING FARMLAND, AND ROADS ADJACENT TO STREAMS. OTHER LOW LYING PLACES THAT NORMALLY FLOOD EASILY COULD BECOME DEATH TRAPS. IF YOU COME TO A FLOODED OR CLOSED ROAD...TURN AROUND DONT DROWN THIS IS A LIFE THREATENING SITUATION. LAT...LON 3552 8513 3577 8492 3577 8525 3562 8537 $$ DMG
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this flash flood warning went out at Jul 18, 2:05 PM CDT, 1 hour 26 minutes earlier.
Area forecast discussion, Jul 18, 2:05 PM CDT, 1 hour 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MORRISTOWN TN 305 PM EDT MON JUL 18 2005 .SHORT TERM...(TONIGHT THROUGH TUESDAY)...PRETTY GOOD COVERAGE OF PRECIP OVER NORTHERN AND WESTERN SECTIONS OF CWA THIS AFTERNOON. LOOKS LIKE WEAK SHEAR AXIS WAS OVER THIS AREA AS WELL AS PLATEAU OUT WEST THAT GOT STUFF STARTED. MUCH OF THIS PRECIP SHOULD DIMINISH AFTER SUNSET. SHEAR AXIS SHOULD SAG OUT OF THE AREA OVERNIGHT AS UPPER TROUGH APPROACHES. FOR TUESDAY...GENERALLY LOCATING HIGHER POPS IN A GRADIENT HIGHER NW TO LOWER SE FOR TUESDAY AS UPPER TROUGH SAGS INTO AREA. HAVE MADE ONLY MINOR CHANGES TO OTHER PARAMETERS IN GRIDS THROUGH TUESDAY. .LONG TERM...(TUE NIGHT THROUGH MON)...NOT MUCH CHANGE TO TYPICAL SUMMER-TYPE PATTERN ANTICIPATED THROUGH THE LONG TERM. MODELS AND ENSEMBLES GENERALLY AGREE THAT UPPER RIDGE CURRENTLY DEVELOPING OVER THE SOUTHWESTERN CONUS WILL SLOWLY BUILD EASTWARD AND WILL MERGE WITH WESTERN ATLANTIC RIDGE. FLOW ALOFT BECOMES MORE NORTHWESTERLY AS SOUTHWEST UPPER RIDGE DRIFTS EASTWARD TOWARD THE SOUTHERN APPALACHIANS AND STRENGTHENS TO BECOME THE DOMINANT FEATURE. THE NORTHWESTERLY FLOW ALOFT IS PROJECTED TO PROVIDE A MODICUM OF DRYING IN THE MID AND UPPER LEVELS AND THUS SOMEWHAT LESS DIURNAL CONVECTION COVERAGE IS ANTICIPATED. THEREFORE GENERALLY CONFINED ANY POPS TO THE HIGHER TERRAIN FOR THE UPCOMING WEEKEND INTO EARLY NEXT WEEK. OTHERWISE KEPT AS POPS PREVIOUSLY DEPICTED IN GRIDS. TEMPS ARE PROJECTED TO AVERAGE ABOVE CLIMO THROUGH MOST OF THE LONG TERM PERIOD. && .PRELIMINARY POINT TEMPS/POPS... CHATTANOOGA AIRPORT, TN 73 90 74 91 / 20 50 30 40 KNOXVILLE MCGHEE TYSON AIRPORT, TN 72 89 71 90 / 20 50 30 40 OAK RIDGE, TN 71 89 70 90 / 20 50 30 40 TRI CITIES AIRPORT, TN 69 87 68 87 / 30 50 30 40 && .MRX WATCHES/WARNINGS/ADVISORIES... NC......NONE. TN......NONE. VA......NONE. && GM/LCM
Hazardous weather outlook, Jul 18, 4:30 AM CDT, 11 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MORRISTOWN TN 530 AM EDT MON JUL 18 2005 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-005- 006-008-192100- ANDERSON-BLEDSOE-BLOUNT SMOKY MTN-BRADLEY-CAMPBELL-CHEROKEE- CLAIBORNE-CLAY-COCKE SMOKY MTN-EAST POLK-GRAINGER-HAMBLEN-HAMILTON- HANCOCK-HAWKINS-JEFFERSON-JOHNSON-KNOX-LEE-LOUDON-MARION-MCMINN- MEIGS-MORGAN-NORTH SEVIER-NORTHWEST CARTER-NORTHWEST COCKE- NORTHWEST GREENE-NORTHWEST MONROE-NW BLOUNT-RHEA-ROANE-RUSSELL- SCOTT TN-SCOTT VA-SEQUATCHIE-SEVIER SMOKY MTN-SOUTHEAST CARTER- SOUTHEAST GREENE-SOUTHEAST MONROE-SULLIVAN-UNICOI-UNION- WASHINGTON TN-WASHINGTON VA-WEST POLK-WISE- 530 AM EDT (430 AM CDT) MON JUL 18 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST TENNESSEE...SOUTHWEST VIRGINIA AND EXTREME SOUTHWEST NORTH CAROLINA. .DAY ONE (TODAY AND TONIGHT)... AIRMASS WILL REMAIN WARM...MOIST...AND WEAKLY UNSTABLE ACROSS THE SOUTHERN APPALACHIANS TODAY. SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED INTO THE EVENING. LOCALIZED MINOR FLOODING IS POSSIBLE BUT WIDESPREAD FLOODING IS NOT ANTICIPATED. .DAYS TWO THROUGH SEVEN (TUESDAY THROUGH SUNDAY)... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS UNLIKELY AT THIS TIME. PLEASE STAY TUNED TO NOAA WEATHER RADIO OR VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/MRX. MJB
In the hours before
Local storm report, Jul 18, 2:15 PM CDT, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
315 PM EDT MON JUL 18 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 PM TSTM WND DMG WARTBURG 36.10N 84.59W
07/18/2005 MORGAN TN LAW ENFORCEMENT
TREES DOWN IN WARTBURG. ONE TREE DOWN ON HWY 116. ONE
TREE DOWN ON FLAT FORK RD. BOTH TREES WERE BLOCKING
TRAFFIC.
&&
GRCThe office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 18, 1:50 PM CDT | Severe Thunderstorm Warning | MRX | Morgan | 31 min |
| Jul 18, 3:45 PM CDT | Severe Thunderstorm Warning | MRX | Bradley | 45 min |
| Jul 18, 4:00 PM CDT | Severe Thunderstorm Warning | MRX | Cocke | 45 min |
| Jul 18, 4:11 PM CDT | Flash Flood Warning | MRX | Bradley | 94 min |
| Jul 18, 5:04 PM CDT | Severe Thunderstorm Warning | MRX | Bradley, Polk | 41 min |
Nearby
Flash Flood Warnings in Tennessee, 2005Every flash flood warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.